MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788628
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the ureteral stent was broken during the procedure.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation of the returned stent noted visual requirements state to use unaided eye at 12" to 18" distance under normal room light unless otherwise noted.When evaluating the sample, it could be seen that the separation took place at the distal pigtail.The separation is at an angle with no discoloration or stretching of the material.The suture and pigtail straightener were not provided for evaluation.No other defects were evaluation.Dimensional evaluation of the returned stent noted dimensional requirements state the od is to be 0.079" ± 0.002", tip id 0.043" ± 0.002", guidewire to be 0.038" ± 0.001", and tube id to be 0.050" + 0.002" -0.001".The sample passed dimensional requirements.The od was measured at 0.0794" and 0.0780" using a laser micrometer.The tip id was a 0.043" pin gauge.A 0.038" guidewire passed through the sample with no hesitation.The tube id where the separation occurred was measured using a 0.050" pin gauge.Although an exact root cause could not be determined a potential root cause could be user does not handle with care, bends sharply.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the ureteral stent was broken during the procedure.Per follow-up information received from ibc on 23jun2023, stated that the device was not used with the patient, so no injury.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.When evaluating the sample, it could be seen that the separation took place at the distal pigtail.The separation is at an angle with no discoloration or stretching of the material.The suture and pigtail straightener provided for evaluation.No other defects were evaluation.Although an exact root cause could not be determined a potential root cause could be material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted visual requirements per cs-7090-xx state to use unaided eye at 12" to 18" distance under normal room light unless otherwise noted.When evaluating the sample, it could be seen that the separation took place at the distal pigtail.The separation is at an angle with no discoloration or stretching of the material.The suture and pigtail straightener provided for evaluation.No other defects were evaluation.Dimensional evaluation noted dimensional requirements per cd-7090-xx state the od is to be 0.079" ± 0.002", tip id 0.043" ± 0.002", guidewire to be 0.038" ± 0.001", and tube id to be 0.050" + 0.002" -0.001".The sample passed dimensional requirements per cd-7090-xx.The od was measured at 0.0794" and 0.0780" using a laser micrometer.The tip id was a 0.043" pin gauge.A 0.038" guidewire passed through the sample with no hesitation.The tube id where the separation occurred was measured using a 0.050" pin gauge.Although an exact root cause could not be determined a potential root cause could be material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.When evaluating the sample, it could be seen that the separation took place at the distal pigtail.The separation is at an angle with no discoloration or stretching of the material.The suture and pigtail straightener provided for evaluation.No other defects were evaluation.Although an exact root cause could not be determined a potential root cause could be material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." corrections: h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17237768
Report Number1018233-2023-04803
Device Sequence Number7076396
Product Code FAD
UDI-Device Identifier00801741015779
UDI-Public(01)00801741015779
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model Number788628
Device Catalogue Number788628
Device Lot NumberNGGU1564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer09/30/2023
10/12/2023
12/12/2023
01/11/2024
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date10/03/2023
10/17/2023
12/13/2023
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown